MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; ENDOSCOPE

INTUITIVE SURGICAL, INC NONE; ENDOSCOPE
Model Number 470027-62
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the 30 degree endoscope involved with this complaint to perform failure analysis (fa) testing and the fa is still in progress.
 
Event or Problem Description
It was reported that during a da vinci-assisted bilateral inguinal hernia surgical procedure, the 30-degree endoscope plus did not follow commands.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the endoscope moved in an unexpected or reversed direction.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The endoscope was analyzed and the endoscope was placed through friction test using a screening aid to manually rotate the adapter to detect for friction.The camera instrument adapter did not rotate properly and/or noises were heard during testing and confirmed as binding.The probable root cause of the binding is attributed to component susceptibility to increased friction.Additional observation(s) not reported by site: the endoscope shaft's circularity was tested using a go-no-go gauge an failed.The gauge failed to slide smoothly down scope's shaft due to damage found at tip and/or shaft.The root cause of functional test failed: go no go gage is typically attributed to the user, such as inadvertent collisions with hard surfaces or drop of the scope.Shell housing scratch marks.The endoscope was visually inspected and found with damage to the button pack assembly.Visual inspection confirmed hairline crack(s) on all buttons of the button pack assembly.The root cause of camera button pack cracked button is typically attributed to the user, such as inadvertent collisions with hard surfaces or drop of the scope or cause by improper cleaning during reprocessing.Cracks or holes in silicone around circuit board.Glue damage on fiber distal tip (gap).Oily stain le/re.The endoscope was visually inspected and confirmed to have damage to cable assembly.The distal over-molded section of cable assembly locate at zone a near the ic housing of the endoscope cable was found delaminated.The probable root cause is attributed to adhesive susceptibility to damage through external collisions, during use, or during reprocessing.The complaint was confirmed by failure analysis.The endoscope was placed through friction test using a screening aid to manually rotate the adapter to detect for friction.The camera instrument adapter did not rotate properly and/or noises were heard during testing.The probable root cause is attributed to component susceptibility to increased friction.

Brand Name
NONE
Common Device Name
ENDOSCOPE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22248277
Report Number2955842-2025-25585
Device Sequence Number21342842
Product Code NAY
UDI-Device Identifier00886874112212
UDI-Public(01)00886874112212
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K171426
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470027-62
Device Catalogue Number470027
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/22/2025
Supplement Date Received by Manufacturer06/30/2025
Initial Report FDA Received Date06/17/2025
Supplement Report FDA Received Date07/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown